MAUDE Adverse Event Report: ASCENSION ORTHOPEDICS, INC. RSS GLENOID BASEPLATE-S; SHOULDER PROSTHESIS, REVERSE CONFIGURATION

ASCENSION ORTHOPEDICS, INC. RSS GLENOID BASEPLATE-S; SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Model Number GBP-0961-094-S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 02/03/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after surgery was performed on (b)(6) 2023, patient experienced a dislocation.This adverse event was treated by a revision surgery on (b)(6) 2023.Patient's current health status is unknown.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, after surgery was performed on (b)(6) 2023, patient experienced a dislocation due to physical activity that occurred in the few days following the surgery.This adverse event was treated by a revision surgery on (b)(6) 2023.Patient is doing well and recovering.
 
Additional Manufacturer Narrative
The product has not been returned to the aus site for evaluation and photographs were not provided, so the reported event could not be confirmed.The following investigative actions were performed.Complaint history review: the complaint history review identified no similar reported events for this device.No adverse trend was identified.Future complaints for this failure mode will continue to be monitored and investigated as required.Risk management review (device): identified no issues which could have caused or contributed to the reported event.The failure mode was previously identified by the risk management file and the anticipated risk level is acceptable.Dhr/batch record review: identified no issues or manufacturing abnormalities which could have caused or contributed to the reported event.This review determined that the device met manufacturing specifications upon release for distribution.Capa/nc/pra/hhe/field action review: identified no previous events or issues which could have caused or contributed to the reported event.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.Device labeling/ifu review: identified no issues which could have caused or contributed to the reported event.This review determined that the device met labeling requirements upon release for distribution.Product prints/specifications/procedure review: identified no issues which could have caused or contributed to the reported event.This review determined that the device met product specifications upon release for distribution.Clinical/medical evaluation: requested clinical documentation has not been provided for evaluation.Therefore, there were no clinical factors found which would have contributed to the reported event.The patient impact beyond the revision surgery cannot be determined.No further clinical assessment can be rendered at this time.Visual inspection: visual inspection was unable to be performed because the device was not returned for evaluation.The complaint alleges that revision surgery was required.As the device has not been returned for evaluation, it could not be determined whether the device contributed to the reported event.As the device has not been returned for evaluation, a definitive root cause could not be determined.The reverse shoulder system (rss) consists of several implanted components: the humeral body, the baseplate and screws, the humeral liner, humeral stem, and glenosphere.The glenoid baseplate is a metal implant which is implanted in the glenoid and secured by screws.The complaint alleges that the glenoid baseplate was dislocated several days post-implantation.Risk documentation for the rss product line indicates that potential causes for the reported event include incorrect surgical technique, incorrect patient selection, and inappropriate activity/handling post-implantation.The complaint description indicates that the dislocation was caused by ¿physical activity that occurred in the few days following the surgery¿, supporting inappropriate activity as the most likely cause.Based on this investigation, the need for corrective action is not indicated as no non-conformances nor manufacturing deficiencies were identified and the risk level is acceptable.If additional information is later received, the complaint may be reopened.No further investigation is warranted for this complaint, though future complaints will be monitored and investigated as required.This investigation can be closed.

Brand Name
RSS GLENOID BASEPLATE-S
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Manufacturer (Section D)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer (Section G)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16448654
Report Number3002788818-2023-00019
Device Sequence Number17610554
Product Code PHX
UDI-Device Identifier00885556860281
UDI-Public00885556860281
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K181999
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/21/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model NumberGBP-0961-094-S
Device Catalogue NumberGBP-0961-094-S
Device Lot Number213599E
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2023
Supplement Date Received by Manufacturer03/27/2023
04/20/2023
Initial Report FDA Received Date02/27/2023
Supplement Report FDA Received Date04/11/2023
04/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BBS-0960-21STD/REVERSE BODY STANDARD AND BODY SCRE; GLS-0961-05E-S/RSS GLENOSPHERE. ECCENTRIC-S. 5MM; LNR-0960-191-0S/RSS HXL LINER STANDARD. +0S; SCW-0961-046-15/RSS 4.5MM STAR SCREW AND CAP 15MM; SCW-0961-046-15/RSS 4.5MM STAR SCREW AND CAP 15MM; SCW-0961-046-25/RSS 4.5MM STAR SCREW AND CAP 25MM
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age67 YR
Patient SexFemale